Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Typhoid, fever, headaches, stomach pain, diarrhea, blood in stools. Taking ciprofloxacin. Treatment?

Hi doctor, my wife has been diagnosed with typhoid with a H antigen positive titre of 160. She has been given Ciprofloxacin 500 half a tablet for a period of 2 weeks. Her fever has since reduced but been having headaches , stomach pain and diarroea with blood in her sttools, after taking the medication for 2 weeks. Is this normal in the stages of recovery ?
Asked On : Wed, 19 Sep 2012
Answers:  2 Views:  242
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Pediatrician 's  Response
welcome to hcm
thanks for the query
no this is not the stage of recovery
do a stool routine and microscopy test
if any abnormality in stool report found then proper medications will be given.
take some antacids
hope this information will be helpful to you.
take care
Answered: Thu, 20 Sep 2012
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Wecome to HCM
Typhoid fever diagnosis clinical and confirmed initially by blood culture and other blood counts.This widal test is of less importance as it requires 4 fold rise in the titres O antigen as H titre is less specific.
A dose of Ciprofloxacin 500 mg 1/2 tab seem to be inadequte as for adult dose would be 500 to 750 mg twice a day for 15 days, depending on weight of patient.
Stomach pain and blood in stool may be complication of typhoid .
Please consult a Physician and take proper treatment.
Good luck

Answered: Wed, 19 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor